Back to Ask the Diabetes Team Ask the Diabetes Team

From Guernsey, Channel Islands:

My two and a half year old daughter was diagnosed 16 months ago and she is still not stable. She has been on Lantus and NovoRapid but recently been changed to Levemir as the long acting insulin. This seems to have made no difference and, in fact, her sugars are probably worse. I have also noticed that her hypoglycemia symptoms seem to have lessened, she has put on weight, and is more moody. I'm not sure if this is the correct insulin for her and would appreciate any advise.


I think that the major problem is that very young children are extremely variable in their activity, so getting the insulin regimen and dose right is tricky. However, I think that a basal-bolus (multi-injection) system such as you describe is very suitable. All I can suggest is that you discuss this with your daughter's diabetes team. I don't know what level of support you receive in the Channel Islands, but you may have to consider seeking a second opinion on the "mainland". Having said that, a regimen of Levemir and NovoRapid is state of the art.


Original posting 27 Oct 2004
Posted to Insulin Analogs


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.